Alert archive / New York / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jun 10, 2015, 7:20 PM EDT for Niagara County, Orleans County, New York. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2015, 7:20 PM EDT (23:20 UTC)
- Expired
- Jun 10, 2015, 7:54 PM EDT
- In force
- 34 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Niagara County, NY, Orleans County, NY
The radar
The Buffalo radar (KBUF), 41 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 11.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
534
WUUS51 KBUF 102320
SVRBUF
NYC063-073-110015-
/O.NEW.KBUF.SV.W.0020.150610T2320Z-150611T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
720 PM EDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN NIAGARA COUNTY IN WESTERN NEW YORK...
ORLEANS COUNTY IN WESTERN NEW YORK...
* UNTIL 815 PM EDT
* AT 718 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 10 MILES NORTH OF NEWFANE...OR 18
MILES NORTH OF LOCKPORT...AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MEDINA...ALBION...OLCOTT...MIDDLEPORT...HOLLEY...
BARKER...LAKESIDE BEACH STATE PARK...WATERPORT AND POINT BREEZE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4330 7889 4332 7883 4337 7853 4337 7800
4315 7800 4328 7890
TIME...MOT...LOC 2318Z 283DEG 41KT 4344 7869
$$
HITCHCOCK2 follow-up statements
407
WWUS51 KBUF 102342
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
742 PM EDT WED JUN 10 2015
NYC063-102351-
/O.CAN.KBUF.SV.W.0020.000000T0000Z-150611T0015Z/
NIAGARA NY-
742 PM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NIAGARA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED EAST OF
NIAGARA COUNTY...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4329 7843 4337 7842 4337 7800 4321 7800
TIME...MOT...LOC 2341Z 283DEG 41KT 4340 7833
$$
NYC073-110015-
/O.CON.KBUF.SV.W.0020.000000T0000Z-150611T0015Z/
ORLEANS NY-
742 PM EDT WED JUN 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHERN ORLEANS COUNTY...
AT 741 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR LAKESIDE BEACH STATE PARK...OR 12 MILES NORTH OF
MEDINA...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HOLLEY...LAKESIDE BEACH STATE PARK...WATERPORT...POINT BREEZE...
KENT...GAINES AND KENDALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4329 7843 4337 7842 4337 7800 4321 7800
TIME...MOT...LOC 2341Z 283DEG 41KT 4340 7833
$$
HITCHCOCK079
WWUS51 KBUF 102354
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
754 PM EDT WED JUN 10 2015
NYC073-110004-
/O.CAN.KBUF.SV.W.0020.000000T0000Z-150611T0015Z/
ORLEANS NY-
754 PM EDT WED JUN 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ORLEANS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4329 7843 4337 7842 4337 7800 4321 7800
TIME...MOT...LOC 2352Z 283DEG 41KT 4337 7815
$$
HITCHCOCKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:34 PM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Jun 10, 3:34 PM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
334 PM EDT WED JUN 10 2015
.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS EVENING...DRIVING A LINE OF
STRONG STORMS ACROSS THE REGION. HIGH PRESSURE WILL THEN MOVE ACROSS
THE REGION THURSDAY BRINGING A NICE DAY WITH LESS HUMIDITY BEFORE
MORE UNSETTLED WEATHER ARRIVES FRIDAY AND INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH THURSDAY/...
REGIONAL RADARS AT 3PM ARE SHOWING A BROKEN LINE OF SHOWERS AND
THUNDERSTORMS ORIENTED ALONG AN ELEVATED WARM FRONT WHICH STRETCHES
FROM NEAR OTTAWA SOUTH ACROSS THE EASTERN END OF LAKE ONTARIO AND
FINGER LAKES TO THE SOUTHERN SHORE OF LAKE ERIE. THESE LEADING
SHOWERS AND THUNDERSTORMS ARE TAPPING INTO ABOUT 500 J/KG OF SBCAPE
WITH 40-50 KTS OF BULK SHEAR ALONG AND JUST SOUTH OF LAKE ONTARIO
PER 19Z SPC MESOANALYSIS. SOME GUSTY WINDS AND PERHAPS SMALL HAIL
WILL BE POSSIBLE WITH BRIEF HEAVY DOWNPOURS.
AS THIS ACTIVITY SHIFTS EAST ACROSS CENTRAL NEW YORK AND EAST OF
LAKE ONTARIO IT WILL ENCOUNTER A LESS BUOYANT AND SHEARED ENVIRONMENT
SO ACTIVITY WILL STILL HAVE TO BE CLOSELY WATCHED FOR SEVERE THREATS.
A BREAK WILL OCCUR BEHIND THE LEADING ACTIVITY WITH A VERY UNCERTAIN
SEVERE RISK POSSIBLE LATER THIS EVENING ALONG A SURFACE COLD FRONT
NOW CROSSING MICHIGAN. RECENT AIRCRAFT SOUNDING FROM UPSTREAM /CYYZ/
SHOW AN INCREASING MID-LEVEL CAP AS A SURGE OF WARM AIR SHIFTS IN
BEHIND THIS AFTERNOONS ACTIVITY. NUMEROUS RUNS OF THE HRRR ARE
SHOWING VERY LIMITED ACTIVITY ALONG THE COLD FRONT LIKELY DUE TO
THIS CAP. THE HRRR DOES BREAK OUT A THIN LINE OF CONVECTION FROM THE
GENESEE VALLEY EASTWARD WHILE THE 12Z NSSL WRF AND NAM MODELS ARE
MORE BULLISH WITH A SOLID LINE OF CONVECTION TRACKING ACROSS THE
FORECAST AREA AFTER 00Z. WITH THESE DIFFERENCES HAVE KNOCK BACK POPS
TO LIKELY/HIGH CHANCE RANGE WHILE KEEPING CAT POPS ALONG LAKE
ONTARIO AND EASTWARD WHERE ALL THREE ABOVE MODELS SEEM TO AGREE ON
DEVELOPMENT ALONG THE FRONT.
KEEPING THE UNCERTAIN DEVELOPMENT OF ORGANIZED SEVERE STORM IN
MIND...FORECAST MUCAPE VALUES UP TO AROUND 2000 J/KG WOULD PROVIDE
PLENTY OF INSTABILITY FOR STORMS TO FEED ON IF THEY CAN OVERCOME
THIS CAP WITH FORECAST BULK SHEAR ALONG THE FRONT TO AROUND 50 KTS.
A MAINLY UNIDIRECTIONAL FLOW WOULD SUPPORT MAINLY LINER CONVECTION
WITH A DAMAGING WIND THREAT.
THERE WILL ALSO BE THE POSSIBILITY OF A TORNADO AS WELL WITH
ACTIVITY ANY CONVECTION ALONG THE FRONT LATER THIS EVENING WITH LOW
LEVEL VEERING OF WIND PROFILES AND FORECAST HELICITY VALUES FROM THE
NAM OF OVER 300 M2/SEC2 WITH A FAVORABLE HODOGRAPH SIGNATURE.
THE BAND OF THUNDERSTORMS ALONG THE FRONT THIS EVENING SHOULD SHIFT
EAST OF THE FORECAST AREA AFTER MIDNIGHT WHILE WEAKENING AS THE
BOUNDARY LAYER BEGINS TO STABILIZE. DRIER AIR MOVING INTO THE REGION
BEHIND THE FRONT SHOULD LIMIT ANY FOG TO RIVER VALLEYS OVERNIGHT.
TEMPERATURES TONIGHT WILL ONLY DROP BACK INTO THE UPPER 50S TO LOWER
60S.
THURSDAY...A PUSH OF DRIER AND LESS HUMID AIR WILL ARRIVE BEHIND THE
COLD FRONT. THIS WILL BRING CLOUD-FREE LOWER LEVELS WITH STREAMERS OF
HIGH LEVEL CIRRUS FOUND AS THE MID AND UPPER LEVEL FLOW STREAKS EAST
ACROSS THE GREAT LAKES IN FLAT RIDGING. WITH SLIGHTLY COOLER AIR IN
PLACE BEHIND THE COLD FRONT...EXPECT HIGHS IN THE MID TO UPPER 70S
IN MOST LOCATIONS...WITH ONSHORE FLOW WILL KEEPING THE LAKE ONTARIO
SHORE COOLER.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SUNDAY NIGHT/...
HIGH PRESSURE WILL DRIFT ACROSS THE LOWER GREAT LAKES THURSDAY
EVENING...THEN IN ITS WAKE...A WARM FRONT EXTENDING FROM ABOUT
CHI TO CLE WILL STRENGTHEN AND PUSH TO THE NORTHEAST. CONVECTION
ASSOCIATED WITH THE FRONT SHOULD STAY TO OUR WEST...ALTHOUGH OUR
FORECAST AREA SHOULD EXPERIENCE AN INCREASE IN MID AND HIGH LEVEL
CLOUDS.
ON FRIDAY...THE WARM FRONT WILL PROCEED TO THE NORTH TO ABOUT LAKE
ONTARIO. WHILE IT IS NOT OUT OF THE QUESTION THAT PARTS OF OUR
REGION PICK UP A MORNING SHOWER FROM THE PASSING OF THE FRONT...THE
BULK OF THE SHOWERS AND THUNDERSTORMS FROM THE ISENTROPIC FORCING
WILL STAY TO OUR NORTH AND WEST. BY MIDDAY AND AFTERNOON...MOST OF
WESTERN NEW YORK SHOULD BE INTO THE WARM SECTOR BEHIND THE WARM
FRONT. WHILE THE BULK OF THE DAY SHOULD BE RAIN FREE...THE MORE
UNSTABLE AIRMASS SHOULD BE ABLE TO SUPPORT AN AFTERNOON THUNDERSTORM
OVER THE SOUTHERN TIER IN THE VCNTY OF ANY LAKE BREEZE BOUNDARY.
OTHERWISE IT WILL BE WARM DAY WITH TEMPERATURES ACROSS THE LAKE
PLAINS REACHING INTO AT LEAST THE MID 80S. SITES EAST OF LAKE ONTARIO
WILL LIKELY STAY IN THE 70S...AS CLOUD COVER ASSOCIATED WITH THE
WARM FRONT SHOULD INHIBIT DIURNAL HEATING.
A SFC WAVE WILL TRACK EAST ALONG THE WARM FRONTAL BOUNDARY FRIDAY
NIGHT. A STRONG LOW LEVEL JET ASSOCIATED WITH THIS WAVE WILL PUMP
VERY MIST AIR ACROSS OUR REGION...WITH SOME GUIDANCE PACKAGES
SUGGESTING AN INCREASE IN PWAT VALUES TO AROUND 2 INCHES. THIS VERY
MOIST ENVIRONMENT...COMBINED WITH THE FORCING FROM THE PASSING
FRONTAL WAVE WILL LIKELY PRODUCE SHOWERS AND THUNDERSTORMS WITH
HEAVY RAIN. WILL MAINTAIN HIGH LIKELY POPS WHILE ADDING THE MENTION
OF HEAVY RAIN TO THE PACKAGE.
AS THE WAVE MOVES EAST SATURDAY MORNING...THE FRONTAL BOUNDARY WILL
SAG SOUTH ACROSS PENNSYLVANIA TO VIRGINIA. MEANWHILE...A
BURGEONING H5 RIDGE WILL BE FOUND OVER THE GREAT LAKES REGION
WHILE SFC HIGH PRESSURE CENTERED OVER HUDSON BAY WILL EXTEND SOUTH
ACROSS THE LOWER GREAT LAKES. SUBSIDENCE FROM THE RIDGING WILL
ENCOURAGE THE SHOWERS TO TAPER OFF FROM THE NORTH DURING THE COURSE
OF THE MORNING WITH SIGNIFICANT MID LEVEL DRYING LEADING TO
INCREASED SUNSHINE FOR SITES NORTH OF LINE FROM BUFFALO TO
CANANDAIGUA DURING THE AFTERNOON. TEMPERATURES SAT AFTERNOON SHOULD
PEAK IN THE UPPER 70S FOR MOST AREAS.
RIDGING WILL CROSS THE LOWER GREAT LAKES SATURDAY NIGHT AND SUNDAY.
THIS WILL PROVIDE FAIR DRY WEATHER FOR THE MAJORITY OF THE FORECAST
AREA...ALTHOUGH A SHOWER OR THUNDERSTORM CANNOT BE RULED NEAR THE
PENNSYLVANIA BORDER. TEMPERATURES ON SUNDAY ARE EXPECTED TO REACH
THE UPPER 70S TO NEAR 80.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
TEMPERATURES WILL AVERAGE A FEW DEGREES ABOVE NORMAL DURING THIS
PERIOD AS FLAT RIDGING WILL EXTEND FROM THE SOUTHEAST COAST BACK
ACROSS TEXAS...WHILE A NEAR ZONAL FLOW WILL STRADDLE THE CANADIAN
BORDER. THIS WILL KEEP A STEADY DIET OF RELATIVELY STEADY DIET OF
RELATIVELY WEAK COLD FRONTS OVER THE GREAT LAKES REGION.
IT WILL BE WARM AND HUMID ACROSS THE REGION ON MONDAY AS A COLD
FRONT WILL PUSH ACROSS THE LOWER GREAT LAKES. WILL INCREASE POPS TO
HIGH CHC...ALTHOUGH BULK OF THE DAY SHOULD BE RAIN FREE.
THE FRONT WILL MAKE ITS WAY SOUTH OF REGION MONDAY NIGHT...SO ANY
EVENING CONVECTION SHOULD WEAKEN AND DISSIPATE DURING THE COURSE OF
THE OVERNIGHT.
WHILE A SECOND COLD FRONT MAY DROP ACROSS THE REGION TUESDAY OR
EARLY TUESDAY NIGHT...IT WILL HAVE LITTLE MOISTURE TO WORK WITH.
WILL THUS KEEP THAT TIME FRAME MAINLY DRY WITH ONLY SLGT TO LOW CHC
POPS.
THE ECMWF IS DEPICTING A STALLED FRONTAL BOUNDARY ON OUR SOUTHERN
DOORSTEP WEDNESDAY...SO WILL INCLUDE LOW CHC POPS TO END THE PERIOD
AS WELL.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
AT 19Z A BROKEN LINE OF SHOWERS AND THUNDERSTORMS IS SHIFTING ACROSS
THE FINGER LAKES REGION INTO CENTRAL NEW YORK. VFR WILL PREVAIL WITH
BRIEF MVFR/IFR VIS IN PASSING SHOWERS AND STORMS.
EXPECT A LULL BEHIND THESE LEADING SHOWERS AND THUNDERSTORMS UNTIL
THE COLD FRONT REACHES THE REGION THIS EVENING. THERE REMAINS SOME
UNCERTAINTY IN DEVELOPMENT OF MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS ALONG THE FRONT LATER THIS EVENING DUE TO MIXED
SIGNALS IN VARIOUS NEAR TERM GUIDANCE. IF IN FACT SEVERE STORMS CAN
DEVELOP SOME OF THESE STORMS MAY BE SEVERE WITH GUSTY WINDS AND
LARGE HAIL POSSIBLE.
CONDITIONS WILL IMPROVE BEHIND THIS BOUNDARY OVERNIGHT WITH A RETURN
TO VFR CONDITIONS INTO THURSDAY.
OUTLOOK...
FRIDAY THROUGH SATURDAY...VFR MOST OF THE TIME WITH A FEW PASSING
SHOWERS OR ISOLATED THUNDERSTORMS.
SATURDAY...BECOMING VFR.
SUNDAY...VFR.
MONDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND STORMS.
&&
.MARINE...
A SOUTHWEST BREEZE IS PRESENT THIS AFTERNOON...WITH THE STRONGEST
WINDS ON THE LAND. HOWEVER...THESE WINDS HAVE FUNNELED UP THE
NIAGARA RIVER AND ACROSS WESTERN LAKE ONTARIO WITH A BRIEF SMALL
CRAFT ADVISORY IN EFFECT FOR THE WINDS. THIS SHOULD RESULT IN CHOPPY
2 TO 3 FT WAVES. A LEADING AREA OF THUNDERSTORMS IS ALSO CROSSING
EASTERN LAKE ONTARIO WITH GUSTY WINDS.
A HIGHER YET STILL QUITE UNCERTAIN RISK OF SEVERE STORMS MAY COME
THIS EVENING ALONG A COLD FRONT. GUSTY WINDS WILL BE THE MAIN THREAT
ALONG WITH LIGHTNING. AFTER THIS...EXPECT A RELATIVELY MODEST FLOW
WITH WINDS BELOW 15 KTS FOR THE REMAINDER OF THE WEEK.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LEZ020.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
LOZ030-042.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jun 10, 5:00 AM EDT, 14 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 500 AM EDT WED JUN 10 2015 NYZ001>008-010>014-019>021-085-110900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 500 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON THROUGH MID TO LATE EVENING AHEAD OF A FAST MOVING COLD FRONT. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THERE IS ALSO A LOW RISK OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-110900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 500 AM EDT WED JUN 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FROM MID AFTERNOON THROUGH MID TO LATE EVENING AHEAD OF A FAST MOVING COLD FRONT. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH STRONG WINDS...LOCALLY HIGHER WAVES...AND LARGE HAIL. THERE IS ALSO A LOW RISK OF AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Local storm report, Jun 10, 1:20 PM EDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
120 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM MARINE TSTM WIND OLCOTT 43.34N 78.72W
06/10/2015 M44 MPH LOZ042 NY C-MAN STATION
&&
EVENT NUMBER BUF1500091
DKSpecial weather statement, Jun 10, 1:26 PM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
126 PM EDT WED JUN 10 2015
NYZ002-003-101800-
ORLEANS-MONROE-
126 PM EDT WED JUN 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN ORLEANS COUNTIES...
AT 124 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR HAMLIN BEACH STATE PARK TO NEAR MEDINA...AND
MOVING EAST AT 65 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCHESTER...GREECE...IRONDEQUOIT...BROCKPORT...ALBION...HILTON...
HAMLIN BEACH STATE PARK...SPENCERPORT...HOLLEY AND KENDALL.
BREIF TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 7787 4334 7776 4332 7771 4332 7773
4331 7771 4331 7769 4324 7758 4323 7754
4318 7754 4320 7824 4337 7803 4337 7796
TIME...MOT...LOC 1724Z 273DEG 55KT 4341 7802 4319 7831
REYNOLDSSpecial weather statement, Jun 10, 1:46 PM EDT, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT WED JUN 10 2015
NYZ001>003-101815-
NIAGARA-ORLEANS-MONROE-
146 PM EDT WED JUN 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NIAGARA...
NORTHEASTERN GENESEE...NORTHWESTERN MONROE AND ORLEANS COUNTIES...
AT 145 PM EDT...A STRONG THUNDERSTORM WAS OVER MIDDLEPORT...OR NEAR
MEDINA...MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BROCKPORT...MEDINA...ALBION...HAMLIN BEACH STATE PARK...MIDDLEPORT...
HOLLEY...WATERPORT...LAKESIDE BEACH STATE PARK...KENT AND RIDGEWAY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4335 7863 4337 7797 4313 7796 4313 7799
4318 7863
TIME...MOT...LOC 1745Z 269DEG 49KT 4324 7848
REYNOLDSLocal storm report, Jun 10, 2:35 PM EDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
235 PM EDT WED JUN 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM MARINE TSTM WIND IRONDEQUOIT 43.26N 77.60W
06/10/2015 M41 MPH LOZ043 NY C-MAN STATION
&&
EVENT NUMBER BUF1500092
JAMSpecial weather statement, Jun 10, 4:55 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 455 PM EDT WED JUN 10 2015 NYZ001-002-010-011-102230- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA 455 PM EDT WED JUN 10 2015 ...STRONG THUNDERSTORMS POSSIBLE AFTER 7 PM... A DEVELOPING LINE OF SHOWERS AND THUNDERSTORMS...TO THE WEST OF TORONTO AND HAMILTON AT 5 PM...WILL TRACK EAST DURING THE NEXT FEW HOURS. IF THIS LINE OF THUNDERSTORM ACTIVITY HOLDS TOGETHER... IT WOULD CROSS THE NIAGARA FRONTIER BETWEEN 7 AND 8:30 PM EDT THIS EVENING. ANY THUNDERSTORM AT THAT TIME COULD CONTAIN STRONG... POTENTIALLY DAMAGING...WIND GUSTS. THE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A SLOW MOVING COLD FRONT THAT WILL CROSS WESTERN AND NORTH CENTRAL NEW YORK LATER TONIGHT. RSH
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:05 AM EDT | Small Craft Advisory | BUF | 16 hr | |
| Jun 10, 12:24 PM EDT | Special Marine Warning | BUF | 51 min | |
| Jun 10, 1:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Jun 10, 1:02 PM EDT | Special Weather Statement | BUF | Orleans | 28 min |
| Jun 10, 1:26 PM EDT | Special Weather Statement | BUF | Monroe | 34 min |
| Jun 10, 1:46 PM EDT | Special Weather Statement | BUF | Orleans | 29 min |
| Jun 10, 4:26 PM EDT | Special Marine Warning | BUF | 49 min | |
| Jun 10, 6:46 PM EDT | Special Marine Warning | BUF | 89 min |
Nearby
Severe Thunderstorm Warnings in New York, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.